Hail, Camden
- When
- November 29, 7:52 PM CST
- Where
- Camden County, 2.57 mi ESE of Sunrise Beach
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.160, -92.740
Quarter sized hail was reported.
Storms moved across the region producing isolated reported of quarter sized hail and an isolated flooding report.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Storms moved across the region producing isolated reported of quarter sized hail and an isolated flooding report.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 29, 5:21 PM CST, 2 hours 31 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 521 PM CST Fri Nov 29 2019 ...Updated for 00Z Aviation Discussion... .SHORT TERM...(This evening through Saturday) Issued at 142 PM CST Fri Nov 29 2019 Wet and cloudy conditions will persist through Saturday morning as a low pressure system deepening over the eastern Rockies and central high Plains moves into our region. The first round of light to moderate rain associated with this system is already affecting the area as a lead shortwave trough interacts with deepening moisture. Showers will become more widespread tonight as the main upper level system approaches the region and upper level winds become more diffluent. At the surface a warm front will advance northward from eastern Oklahoma into the MO Ozarks during the overnight hours, raising temperatures and dewpoints into the 50s. There will be a fairly brief window of time between around 10 pm to 6 am when elevated instability increases enough to support small hail formation, mainly over the southwest portion of the forecast area. The marginal risk for severe storms that was previously near our southwest border has been expanded northeastward to account for this potential. Forecast soundings do not show any surface- based instability during this time frame so do not expect any thunderstorm wind impacts. Rain should end during the mid to late morning hours on Saturday as the cold front moves across the region. Sky cover should also clear out through the late morning and early afternoon as a dry slot spreads over the region. This will help increase mixing of strong winds to the surface, with widespread gusts over 30 mph from the west expected through the afternoon and into the evening. .LONG TERM...(Saturday Night through Friday) Issued at 142 PM CST Fri Nov 29 2019 Dry conditions are expected through much of next week. Another cool down is expected from Saturday night through Monday as high pressure brings colder air into the region from the northwest. We will fall to near freezing for lows Saturday night with highs only reaching the 40s on Sunday and Monday. Most locations will fall below freezing Sunday night and Monday night. Relatively warmer temperatures return to the region by Tuesday and Wednesday as winds return to the south ahead of developing low pressure area over the southwest U.S. We could see some rain on Thursday or Friday as the northern edge of the system tracks south of the Ozarks. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 521 PM CST Fri Nov 29 2019 Widespread IFR to LIFR flight conditions will prevail through the overnight hours across southern Missouri. Scattered showers will become more numerous this evening, along with an increasing potential for thunderstorms. Southeast winds will gradually increase as well with gusts to 20 to 25 knots possible. A Pacific cold front will sweep through on Satruday with the precipitation ending by midday followed by clearing skies. Winds will become more southwesterly, with gusts over 30 knots expected from midday through the afternoon hours. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Raberding
Hazardous Weather Outlook National Weather Service Springfield MO 230 PM CST Fri Nov 29 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 230 PM CST Fri Nov 29 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Widespread rain with embedded thunderstorms will be possible through tonight. Storms will become more widespread late tonight as a strong system approaches the area. Over extreme southwest Missouri and southeast Kansas, a few of the strongest storms may produce small hail. However, widespread severe storms are not expected. Heavy rainfall will be possible with some localized minor flooding in low lying areas tonight. Wind gusts in excess of 30 mph will also be possible late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will continue through Saturday morning as a cold front moves across the region. By afternoon, windy conditions are expected to develop with wind gusts over 30 mph from the west. Gusty northwest winds are expected to develop on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
The Springfield radar (KSGF), 118 km away, was scanning. The volume nearest the first event began at 01:52 UTC.
3 hail, 1 flood. Local standard time, as filed.
Quarter sized hail was reported.
Quarter sized hail was reported covering a mile long stretch of Highway 63.
Nickle to quarter sized hail was reported.
The low water crossing at Cowskin Creek was flooded and impassible.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, November 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 860026, 860027, 860029, 860034.